Nebraska, 2011

Hail and Damaging Winds in Nebraska, June 30, 2011

June 30, 2011 · NWS CYS · 5 events in 3 counties and zones

Thunderstorms produced strong straight line winds and some hail over the panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced strong straight line winds and some hail over the panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 8:56 AM MST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 30, 8:56 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT THU JUN 30 2011

.DISCUSSION...THUNDERSTORMS AS OF 1530Z WERE STARTING TO MOVE INTO
FAR WESTERN CARBON COUNTY.  THE ACTIVITY IS ASSOCIATED WITH A 250 MB
JET STREAK CURRENTLY MOVING INTO SOUTH CENTRAL WYOMING.  A POTENT
SHORTWAVE TROUGH MOVING INTO CENTRAL UTAH AND WEST CENTRAL COLORADO
AT MID MORNING WILL APPROACH THE CWA THIS AFTERNOON AIDING IN THE
SYNOPTIC LIFT.  LIFTED INDICES AS OF 15Z WERE AROUND ZERO OVER THE
CWA AND SURFACE DEW POINTS WERE MAINLY IN THE 50S.  WITH THE
LIFT...INSTABILITY AND MOISTURE IN PLACE FOR THE AFTERNOON AND
EVENING...THUNDERSTORMS WILL RESULT AND HAVE INCREASED POPS OVER
THE CWA.  STORMS ALREADY THIS MORNING TO OUR WEST HAVE PRODUCED
WIND GUSTS TO 45 MPH...HEAVY RAIN AND QUITE A BIT OF LIGHTNING.
MODEL CAPE AND INSTABILITY VALUES FOR 00Z ARE MARGINAL FOR SEVERE
WEATHER...BUT BASED ON CURRENT LAPS INFORMATION AND RADAR...BELIEVE
THAT THOSE VALUES ARE UNDERDONE.  BELIEVE THAT SOME STORMS WILL
PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF STRONG WIND GUSTS AND
HAIL ALONG WITH HEAVY RAIN AS THEY SPREAD FROM WEST TO EAST.  ONE
NEGATIVE WILL BE THE EFFECTS OF A PRE FRONTAL TROUGH WHICH WILL
SHIFT THE WINDS TO MORE WESTERLY OVER SOUTHEAST WYOMING THIS
AFTERNOON.  THIS MAY REDUCE THE SHEAR AND DRY THE ATMOSPHERE SOME
AND REDUCE THE THREAT OF SEVERE WEATHER A BIT IN THAT PART OF THE
CWA.  WILL MONITOR THE DEVELOPMENT OF THE BOUNDARY LAYER WESTERLY
WINDS CLOSELY TODAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 554 AM MDT THU JUN 30 2011/...

AVIATION....12Z TAF ISSUANCE...ISOLATED SHOWERS WILL CONTINUE TO
MOVE THROUGH AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS
MORNING. AFTER A BRIEF BREAK...SCATTERED SHOWERS AND THUNDERSTORMS
WILL THEN DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE
TO THE NORTHEAST ACROSS THE PLAINS OF WYOMING AND NEBRASKA THROUGH
THE EVENING. MVFR CEILINGS AND VISIBILITIES MAY OCCUR WITH THE
ACTIVITY...WITH SOME STORMS PRODUCING STRONG DOWNDRAFT WINDS AND
HAIL. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS WELL AND
WILL GUST AS HIGH AS 40 KNOTS AFTER 16Z MAINLY IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE. WINDS AND SHOWER ACTIVITY WILL DIMINISH
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 400 AM MDT THU JUN 30 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY
ANOMALY MAKING SLOW PROGRESSION EAST THROUGH SOUTHERN NEVADA.
AHEAD OF THIS FEATURE...PLENTY OF MOISTURE CONTINUES TO STREAM
NORTH FROM MEXICO FORMING A SOMEWHAT MONSOONAL FLOW. IN
FACT...LATEST SATELLITE IMAGE OF PRECIPITABLE WATER WAS AROUND 150
PERCENT OF NORMAL WHICH IS AROUND .75 INCH ACROSS THE WESTERN
PORTION OF OUR FORECAST AREA. SURFACE DEWPOINTS ARE EVEN IN THE
LOW TO MID 50S...WHICH IS HIGHER THAN WHAT THE MODELS ARE PROGGING
AT THIS TIME. THIS RICH AIR MASS SHOULD RESULT IN MINIMAL CAP THIS
AFTERNOON ACROSS AREAS WEST OF THE LARAMIE RANGE. WE WENT AHEAD
AND BUMPED UP POPS ACROSS THIS REGION ESPECIALLY THIS AFTERNOON.
ANOTHER CONCERN IS A JET STREAK (50KTS) MOVING THROUGH NORTHERN
UTAH. THIS JET ENERGY SHOULD CONTINUE TO MOVE EAST INTO THE
WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS
COMBINED WITH SURFACE BASED CAPES AROUND 1000 J/KG WILL FAVOR SOME
SCATTERED SEVERE STORMS EARLY THIS AFTERNOON WITH THE MAIN THREATS
BEING STRONG DOWNBURST WINDS WEST OF THE LARAMIE RANGE.
DIRECTIONAL SHEAR IS QUITE LIMITED IN THIS REGION...SO I WOULD NOT
EXPECT A BIT HAIL THREAT AT THIS TIME. FURTHER EAST ALONG THE
CHEYENNE RIDGE...THE STORMS MAY ARRIVE OR DEVELOP A LITTLE LATER
IN THE AFTERNOON AFTER 3 OR 4 PM WHEN THE MODELS PROG A MID LEVEL
JET STREAK PUSHING NORTHEAST FROM COLORADO. SURFACE DEWPOINTS
ACROSS THIS REGION ARE CURRENTLY IN THE LOW TO MID 40S. IF THESE
DEWPOINTS CONTINUE TO BE A BIT LOWER THAN I WOULD EXPECT THE
PRIMARY THREAT TO BE DOWNBURST WINDS WITH MARGINAL HAIL.

THE NEBRASKA PANHANDLE MAY SEE THE ACTION DEVELOP AFTER 5 PM AS
THE JET STREAK LIFTS NORTHEAST FROM COLORADO. THIS WILL ALSO BE
DEPENDENT ON HOW ORGANIZED THE STORMS WILL BE CROSSING THE LARAMIE
RANGE. THE ENVIRONMENT IN THIS REGION IS SHOWING MORE POTENTIAL
FOR DIRECTIONAL SHEAR WHICH WOULD SUPPORT MORE IN THE WAY OF
ROTATING UPDRAFTS. HOWEVER...IF THE STORMS BECOME MORE ORGANIZED
AFTER CROSSING THE LARAMIE RANGE THEN IT MAY EVOLVE INTO MORE OF
BOW STRUCTURE.

OVERALL IT LOOKS TO BE A VERY ACTIVE DAY WITH SOME INITIATION
TAKING PLACE AFTER 1 PM MAINLY IN THE WESTERN PORTION OF THE
FORECAST AREA.

TONIGHT:
THE STORMS SHOULD BEGIN TO EXIT THE AREA BY AROUND MIDNIGHT...BUT
THERE MAY BE SOME LINGERING SHOWERS AND STORMS IN NEBRASKA
PANHANDLE AFTER MIDNIGHT. A FRONTAL BOUNDARY IS ALSO PROGGED TO
MOVE THROUGH THE REGION DURING THE EVENING WHICH WILL TEND TO
BRING COOLER TEMPERATURES.

FRIDAY-FRIDAY NIGHT:
A SOMEWHAT COOLER DAY IS EXPECTED. WE DID BACK OFF A BIT ON
TEMPERATURES COMPARED TO THE PREVIOUS FORECAST SINCE IT APPEARS
LIKE AREAS EAST OF THE LARAMIE RANGE MAY SEE MORE NORTH-NORTHWEST
FLOW. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WEAK
POTENTIAL VORTICITY ANOMALY THROUGH THE NORTHEAST SECTION OF
FORECAST AREA DURING THE LATE AFTERNOON. COULD SEE A STRONG STORM
OR TWO IN THIS REGION...BUT SHEAR LOOKS TO BE QUITE LIMITED FOR
ANY LARGE HAIL THREAT. AFTER THIS POTENTIAL VORTICITY ANOMALY
PASSES THROUGH...DRYING CONDITIONS CAN BE EXPECTED WITH DECENT
RADIATIONAL COOLING SETTING UP OVERNIGHT ESPECIALLY EAST OF THE
LARAMIE RANGE.

LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...BROAD UPPER LEVEL RIDGE
WILL BEGIN TO BUILD ON SATURDAY AND PERSIST FOR THE MOST PART
THROUGH WEDNESDAY. THIS WILL KEEP TEMPS ON THE WARM SIDE WITH SUNDAY
AND MONDAY PROGGED TO BE THE WARMEST DAYS AS THE THERMAL RIDGE AXIS
MOVES ACROSS THE ROCKIES DURING THAT TIME. AS FOR THUNDERSTORM
CHANCES...WILL SEE A SLIGHT CHANCE MAINLY ACROSS THE EASTERN PLAINS
ON SATURDAY AS A SHORTWAVE MOVES ACROSS WYOMING IN ZONAL FLOW ALOFT.
SUNDAY AND MONDAY WILL BE DRY FOR THE MOST PART WITH THE RIDGE
BUILDING OVERHEAD...WITH MAYBE AN ISOLATED STORM OR TWO LATE MONDAY
AFTERNOON AS A WEAK FRONT ASSOCIATED WITH A SYSTEM IN CANADA SWINGS
SOUTH ACROSS THE AREA. TEMPS WILL COOL INTO THE 70S AND 80S BEHIND
THIS FRONT FOR TUESDAY AND WEDNESDAY...AND SOUTHEASTERLY SURFACE
FLOW WILL STRENGTHEN AS WELL AND ADVECT HIGHER DEWPOINTS IN FROM THE
POOL OF MOISTURE OUT EAST. MIDLEVEL PACIFIC MOISTURE AND A NUMBER OF
UPPER LEVEL SHORTWAVES WILL ROUND THE TOP OF THE RIDGE...SO CALLED
RIDGE ROLLERS...THROUGH MIDWEEK AND WILL COMBINE WITH THE LLVL
UPSLOPE FLOW TO BRING A RETURN OF SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA.

FIRE WEATHER...
THERE IS A PRETTY GOOD SHOT OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA TODAY AND THIS EVENING WHICH WILL KEEP THE RELATIVE
HUMIDITIES ON THE HIGHER END OF THE SPECTRUM THIS AFTERNOON (30
TO 40 PERCENT). THIS SHOULD KEEP FUELS FAIRLY MOIST TODAY INTO
TONIGHT...BUT WE WOULD EXPECT FUELS CONTINUE TO DRY OUT THIS
WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER
THE REGION. THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED.

HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY
AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE
RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL
THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH
DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND
FURTHER WEST. HOT TEMPERATURES ARE FORECAST THROUGH EARLY NEXT
WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT.
HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE
MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT
RISES THIS WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...REC
LONG TERM/AVIATION...RJM
UPDATE...WEILAND
Hazardous weather outlook, Jun 30, 11:32 AM MST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1232 PM MDT THU JUN 30 2011

WYZ101>119-011045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1232 PM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AND
SPREAD OVER THE REST OF SOUTHEAST WYOMING BY MID AFTERNOON.  SOME OF
THE THUNDERSTORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER...WIND
GUSTS TO 60 MPH AND HEAVY RAINFALL.  THE THUNDERSTORMS WILL END OVER
SOUTHEAST WYOMING BY LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A GLENDO TO
TORRINGTON LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS
ON SATURDAY AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1232 PM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE NEBRASKA
PANHANDLE BY LATE IN THE AFTERNOON. SOME OF THE STORMS MAY BECOME
SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE AND ONE HALF INCHES IN DIAMETER AND HEAVY RAIN. THE
STORMS WILL WEAKEN AND MOVE EAST OF THE PANHANDLE SHORTLY AFTER
MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN
NEBRASKA PANHANDLE UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A TORRINGTON TO
ALLIANCE LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
SATURDAY AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 30, 10:54 AM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 AM MDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             HANNA                   41.87N 106.56W
06/30/2011  E0.25 INCH       CARBON             WY   LAW ENFORCEMENT

            VERY HEAVY RAINFALL ALSO OCCURRED WITH WIND GUSTS OF UP
            TO 40 MPH.

&&

HAMMER
Special weather statement, Jun 30, 10:57 AM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 AM MDT THU JUN 30 2011

WYZ103>105-109-110-301900-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
1157 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN
ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 100 PM MDT...

AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HANNA...OR 42 MILES EAST
OF RAWLINS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDICINE BOW...
  SHIRLEY BASIN...
  LITTLE MEDICINE SCHOOL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 30, 12:03 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUN 30 2011

WYZ101-301945-
CONVERSE COUNTY LOWER ELEVATIONS WY-
103 PM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 145
PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF BOXELDER...OR 29 MILES
SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
I-25 EXIT 146 AROUND 140 PM MDT.
DOUGLAS AND I-25 EXIT 135 AROUND 145 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 132 AND
149.

JAMSKI
Special weather statement, Jun 30, 12:22 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MDT THU JUN 30 2011

WYZ107-108-302000-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
122 PM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE AND
CENTRAL GOSHEN COUNTIES UNTIL 200 PM MDT...

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF VETERAN...OR 21 MILES SOUTHEAST
OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
VETERAN AROUND 150 PM MDT.
LINGLE AROUND 200 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, Jun 30, 12:33 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND GST     6 WSW DOUGLAS           42.72N 105.50W
06/30/2011  M53 MPH          CONVERSE           WY   TRAINED SPOTTER

&&

MWEILAND
Special weather statement, Jun 30, 12:39 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MDT THU JUN 30 2011

WYZ107-108-302030-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
139 PM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PLATTE AND NORTH
CENTRAL GOSHEN COUNTIES UNTIL 230 PM MDT...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 19
MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
FORT LARAMIE NATIONAL HISTORIC SITE AROUND 145 PM MDT.
FORT LARAMIE AROUND 150 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 220 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI

The radar

The Cheyenne radar (KCYS), 174 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Sioux

When
June 30, 12:40 PM MST
Where
Sioux County, 13 mi S of Glen
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
42.412, -103.570

NDOR sensor measured a wind gust of 58 mph.

Hail, Dawes

When
June 30, 3:06 PM MST to 3:10 PM MST
Where
Dawes County, 7 mi W of Chadron
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.830, -103.138

Thunderstorm Wind, Dawes

When
June 30, 3:06 PM MST
Where
Dawes County, 7 mi W of Chadron
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.830, -103.138

A trained spotter estimated 60 mph winds.

Hail, Dawes

When
June 30, 3:15 PM MST to 3:20 PM MST
Where
Dawes County, (Cdr)chadron Airport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.830, -103.100

Thunderstorm Wind, Cheyenne

When
June 30, 3:42 PM MST to 3:45 PM MST
Where
Cheyenne County, (Sny)sidney Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.100, -102.980

The ASOS at the airport measured wind gusts of 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306129, 306099, 306100, 306102, 306103.